Alert archive / California / Gale Watches in 2022
Gale Watch 17, NWS Eureka, CA
NWS Eureka, CA issued this gale watch at May 22, 2022, 2:21 PM PDT. It took effect at May 23, 2022, 3:00 PM PDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- May 22, 2022, 2:21 PM PDT (21:21 UTC)
- In effect from
- May 23, 2022, 3:00 PM PDT
- Expired
- May 23, 2022, 2:20 AM PDT
- In force
- Issued by
- NWS Eureka, CA
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this gale watch went out at May 22, 2:33 AM PDT, 11 hours 48 minutes earlier.
Area forecast discussion, May 22, 2:33 AM PDT, 11 hours 48 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
233 AM PDT Sun May 22 2022
.SYNOPSIS...Temperatures will be on the increase through the middle
of next week as high pressure builds over the Northeast Pacific.
An approaching disturbance will help to bring temperatures back to
near normal for the latter portion of the work week. No rain is
expected through at least early Thursday.
&&
.DISCUSSION...Morning low clouds over most of the North Coast and
adjacent river valleys should burn off by midday and give way to
ample sunshine. Interior temperatures will continue their upward
trend today and this will persist through Wednesday as high pressure
builds over the Northeast Pacific and slowly shifts eastward. Highs
in the 90s will be possible starting Monday down in Lake, but
temperatures are forecast to peak Wednesday, so another couple of
hot days can be expected. Probability of highs greater than 100
degrees climb into the 30s for portions of Lake and interior
Mendocino on Wednesday. Temperatures will start to cool on Thursday
as a trough approaches the West Coast. Interior highs may drop 10
degrees or more in some spots! Breezy north winds will likely
continue each afternoon through the forecast period. Weak offshore
flow Monday night will usher in some drier air to portions of the
interior. The combination of breezy afternoon winds and very dry air
will lead to elevated fire weather conditions on Tuesday and
Wednesday. Reference the Fire Weather Discussion below for more
information.
Guidance has come into a little better agreement regarding the
late week trough, though there are still slight timing and
strength differences. Not much rain is expected to accompany this
trough late Thursday and into Friday, and will most likely be
confined to areas north of Cape Mendocino. There's still a lot of
uncertainty for the weekend forecast as some of the clusters have
high pressure quickly rebuilding over the Northeast Pacific and
the rest have a slower exit of the late week trough. Have stuck
with the NBM during the weekend timeframe.
&&
.AVIATION...Stratus will yield ceilings in the 1000 to 2000 ft MSL
range in the vicinity of KACV early this morning, followed by
partial clearing going into the afternoon, and then redevelopment
of stratus and low ceilings this evening and tonight. Elsewhere,
north winds may aid in precluding stratus development at KCEC,
while inland areas outside of valley fog, mist, and stratus remain
VFR during the next 24 hours. Otherwise, north-northwest winds
will gust to 20 kt along the coast this afternoon, followed by
typical decoupling this evening resulting in light and variable
overnight flow.
Garner
&&
.MARINE...Small craft winds and seas will persist across the coastal
waters through Monday afternoon...particularly for areas south of
Cape Mendocino. North winds are then forecast to strengthen to gale
force Monday afternoon and evening over the northern outer, southern
outer, and southern inner waters. High pressure over the NERN PAC is
then expected to weaken Wednesday into Thursday which will aid in a
substantial decrease in wind speeds.
Garner
&&
.FIRE WEATHER...Offshore flow Monday night will help usher in
drier air to interior areas. Afternoon relative humidities on
Tuesday will approach single digits in spots. Given the drier air
and continual breezy winds, elevated fire weather conditions are
possible for portions of the interior Tuesday, particularly down
in Lake County. Have added headlines for zones 264, 277, and 283
for Tuesday and Wednesday.
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
None.
NORTHWEST CALIFORNIA COASTAL WATERS...
Small Craft Advisory until 5 PM PDT this afternoon for
PZZ450.
Small Craft Advisory until 8 PM PDT this evening for PZZ470.
Small Craft Advisory until 8 AM PDT Monday for PZZ455-475.
&&
Visit us at https://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka
For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.pngHazardous weather outlook, May 22, 3:13 AM PDT, 11 hours 8 minutes before
Hazardous Weather Outlook National Weather Service Eureka CA 313 AM PDT Sun May 22 2022 CAZ101>115-231015- Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast- Southwestern Humboldt-Northern Humboldt Interior- Southern Humboldt Interior-Northern Trinity-Southern Trinity- Mendocino Coast-Northwestern Mendocino Interior- Northeastern Mendocino Interior-Southwestern Mendocino Interior- Southeastern Mendocino Interior-Northern Lake-Southern Lake- 313 AM PDT Sun May 22 2022 This hazardous weather outlook is for Northwest California. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 22, 2:21 PM PDT | Small Craft Advisory | EKA | 4 days |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.